Nebraska, 2004Damaging Wind in Nebraska, July 11, 2004
July 11, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 11, 2:20 AM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Jul 11, 2:20 AM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CDT SUN JUL 11 2004
.DISCUSSION...
MAIN FORECAST CHALLENGES INCLUDE TIMING OF PRECIPITATION THIS
MORNING...THEN TEMPERATURE TRENDS THROUGH MID WEEK...AND NEXT CHANCE
OF PRECIP MAINLY WEDNESDAY AND SATURDAY.
CLUSTER OF HEALTHY THUNDERSTORMS MOVING THROUGH THE CWA AT THIS TIME
SEEM TO BE FEEDING OFF THE LOW LEVEL JET ALONG AN INSTABILITY AXIS
IN AN AREA OF ENHANCED MOISTURE CONVERGENCE. ONE STORM PRODUCED
QUARTER SIZED HAIL ABOUT 1/2 HOUR AGO...AND OTHER STORMS HAVE
PRODUCED PEA SIZED HAIL AND WIND GUSTS OF 30 TO 50 MPH. DESPITE
FORECAST SLOW MOVING STORMS...IN REALITY THE STORMS ARE MOVING ABOUT
25 TO 30 MPH...THUS EVEN THOUGH BRIEF HEAVY RAIN HAS OCCURRED...IT
APPEARS THAT THE FLOOD POTENTIAL HAS DIMINISHED...AND WILL CANCEL
THE ONGOING FLOOD WATCH EARLY. AT THEIR PRESENT RATE...THE FIRST
CLUSTER SHOULD BE OUT OF THE FORECAST AREA BEFORE 600 AM...HOWEVER
WILL CONTINUE A CHANCE OF ADDITIONAL THUNDERSTORMS MAINLY EASTERN
TWO THIRDS THIS MORNING AS SHORT WAVE AXIS PIVOTS THROUGH.
PRECIPITATION CHANCES WILL BE ENDING FROM WEST TO EAST...WITH SKIES
BECOMING MOSTLY SUNNY THIS AFTERNOON. TEMPERATURES TODAY SHOULD
REBOUND WITH MID LEVEL TEMPERATURES BUILDING INTO THE REGION.
HOWEVER...AT THE SAME TIME TEMPERATURES ACROSS EASTERN LOCATIONS
WILL ALSO BE TEMPERED BY DEBRIS CLOUDINESS FROM OUR WEST.
THUS...HAVE READJUSTED THE ORIENTATION OF THE GRADIENT SOMEWHAT IN
THE NEW GRIDS...WITH MID TO UPPER 80S ACROSS SOUTHWEST IOWA AND
LOWER 90S ACROSS THE WESTERN CWA BORDER.
OTHERWISE...DIDNT HAVE A LOT OF TIME TO LOOK AT THE REMAINDER OF
THE FORECAST...WHICH APPEARS TO BE ON TRACK. WITH RIDGING BUILDING
ALOFT...AM EXPECTING A HOT DAY ON MONDAY WITH TEMPERATURES WELL INTO
THE 90S. AM KEEPING AN EYE ON THE NEXT SYSTEM...WHICH APPEARS TO BE
A RIDGE RUNNER MOVING THROUGH THE DAKOTAS THROUGH THE DAY
MONDAY...AND THEN TAKES A TURN SOUTHEAST INTO THE UPPER MISSISSIPPI
RIVER VALLEY MONDAY NIGHT. AN ASSOCIATED SURFACE TROUGH UNDERCUTS
THE RIDGE AND MOVES INTO THE FORECAST AREA MONDAY NIGHT ALSO...BUT
STILL FEEL THAT VERY WARM MID LEVEL TEMPERATURES SHOULD KEEP THE
ATMOSPHERE CAPPED. THE GREATEST POTENTIAL FOR THE CAP TO BE BROKEN
APPEARS TO BE ALONG THE MISSOURI RIVER ACROSS NORTHEAST NEBRASKA...
BUT WILL MAINTAIN A DRY FORECAST AT THIS TIME.
THE AFOREMENTIONED FRONTAL TROUGH SEEMS TO SET UP JUST WEST AND
SOUTH OF THE REGION ON TUESDAY AND IS HELD AT BAY BY A RIDGE OF HIGH
PRESSURE NOSING IN FROM THE NORTH. THAT SHOULD ALLOW TEMPERATURES TO
EASE BACK WITH A NORTHEASTERLY FLOW THROUGH THE REMAINDER OF THE
WEEK. THE SLIGHT CHANCE OF RAIN ON WEDNESDAY NOW LOOKS SUSPECT WITH
BEST CHANCE ALONG THE FRONTAL BOUNDARY FARTHER WEST AND SOUTH...BUT
FOR NOW HAVE NOT TINKERED WITH THE GRIDS THIS EARLY...AND WILL DEFER
TO THE DAY SHIFT FOR ANY ADJUSTMENTS.
OTHERWISE...THERE STILL APPEARS TO BE A SMALL CHANCE OF RAIN EARLY
NEXT WEEKEND WITH A WEAK WAVE MOVING THROUGH THE NORTHERN PLAINS IN
NORTHWEST FLOW...THAT MAY BE FAR ENOUGH SOUTH TO AFFECT US.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEWALD
Hazardous weather outlook, Jul 11, 11:27 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1227 PM CDT SUN JUL 11 2004
IAZ043-NEZ011-012-015>018-030>034-042-043-050-065-078-088-112300-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-JEFFERSON-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SALINE-SEWARD-STANTON-THURSTON-WAYNE-
1227 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SMALL CHANCE OF THUNDERSTORMS ACROSS A GOOD PORTION OF THE
OUTLOOK AREA. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
HOT TEMPERATURES WILL RETURN TO EASTERN NEBRASKA AND SOUTHWEST IOWA
ON MONDAY AS HIGHS REACH THE LOWER TO MIDDLE 90S. HEAT INDICES ARE
EXPECTED TO REACH AROUND 100 MONDAY AFTERNOON.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY INTO WEDNESDAY...
WITH ANOTHER CHANCE FOR STORMS ON SATURDAY. SEVERE WEATHER IS
POSSIBLE ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY.
IAZ055-056-069-079-080-090-091-NEZ044-045-051>053-066>068-089>093-
112300-
CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SARPY-SAUNDERS-SHELBY IA-WASHINGTON-
1227 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS A GOOD PORTION OF
THE OUTLOOK AREA. DAMAGING WINDS AND LARGE HAIL WOULD BE
THE PRIMARY HAZARDS. THE SYSTEM RESPONSIBLE FOR THE POTENTIALLY
HAZARDOUS WEATHER WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
HOT TEMPERATURES WILL RETURN TO EASTERN NEBRASKA AND SOUTHWEST IOWA
ON MONDAY AS HIGHS REACH THE LOWER TO MIDDLE 90S. HEAT INDICES ARE
EXPECTED TO REACH AROUND 100 MONDAY AFTERNOON.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY INTO WEDNESDAY...
WITH ANOTHER CHANCE FOR STORMS ON SATURDAY. SEVERE WEATHER IS
POSSIBLE ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA THIS AFTERNOON.
In the hours before
Special weather statement, Jul 11, 12:46 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...CORRECTION
146 PM CDT SUN JUL 11 2004
IAZ055-056-NEZ044-045-051>053-066-089-111915-
DODGE-DOUGLAS-GAGE-HARRISON IA-LANCASTER-SARPY-SAUNDERS-SHELBY IA-
WASHINGTON-
INCLUDING THE CITIES OF...BEATRICE...BELLEVUE...BLAIR...FREMONT...
HARLAN...LINCOLN...OMAHA
146 PM CDT SUN JUL 11 2004
SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST
NEBRASKA AND A SMALL PART OF SOUTHWEST IOWA. THIS INCLUDES THE
FOLLOWING NEBRASKA COUNTIES...DODGE...DOUGLAS...GAGE...LANCASTER...
SARPY...SAUNDERS...AND WASHINGTON. THIS ALSO INCLUDES THE FOLLOWING
IOWA COUNTIES...HARRISON AND SHELBY.
SMITH
Special weather statement, Jul 11, 12:46 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...CORRECTION
146 PM CDT SUN JUL 11 2004
IAZ055-056-NEZ044-045-051>053-066-089-111915-
DODGE-DOUGLAS-GAGE-HARRISON IA-LANCASTER-SARPY-SAUNDERS-SHELBY IA-
WASHINGTON-
INCLUDING THE CITIES OF...BEATRICE...BELLEVUE...BLAIR...FREMONT...
HARLAN...LINCOLN...OMAHA
146 PM CDT SUN JUL 11 2004
SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTHWEST
NEBRASKA AND A SMALL PART OF SOUTHEAST IOWA. THIS INCLUDES THE
FOLLOWING NEBRASKA COUNTIES...DODGE...DOUGLAS...GAGE...LANCASTER...
SARPY...SAUNDERS...AND WASHINGTON. THIS ALSO INCLUDES THE FOLLOWING
IOWA COUNTIES...HARRISON AND SHELBY.
SMITH
Thunderstorm Wind, Nemaha
- When
- July 11, 1:25 PM CST
- Where
- Nemaha County, Nemaha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -95.667
Thunderstorm wind gusts estimated at 60 mph downed tree limbs 8 to 10 inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417191.